because I've been taking some strong pain medication for chronic pain and although the doctor seems to think it's safe for me to take this for insomnia I still have my worries about this medicine because I read some of the side effects were that it makes the breathing slower? Has anyone been on this that has also been on Oxycontin for pain and if so have they had any problems with their breathing slowing or any other symptoms to worry about? Thanks in advance by the way.
How many mg is it? Here is what the interaction checker says in the professional part, I'll translate--MANAGEMENT: During concomitant use of these drugs, patients should be monitored for potentially excessive or prolonged CNS and respiratory depression. Ambulatory patients should be counseled to avoid hazardous activities requiring mental alertness and motor coordination until they know how these agents affect them, and to notify their physician if they experience excessive or prolonged CNS effects that interfere with their normal activities.
While its being used at the same time the patient should be monitored for respiratory depression ( slow breathing) and for lengthened cns effects-cns is the central nervous system. Mental alertness can be effected, and dizziness and confusion can happen. The prolonged CNS effects means that you shouldn't drive or do anything that takes a quick response until you see how it works for you.
Talk to your pharmacist-he is the expert on medications. My own personal thoughts on it is its a great drug for mental problems. I would never take it for sleep. There are many other options for sleep, that don't have the risk of serious side effects. Here is the list of side effects--- https://www.drugs.com/sfx/seroquel-side-effects.html
Aside from the nutritional and behavioral events that contribute to sleep issues, anxiety is also a culprit. If there is uncertainty about the one to whom you entrust your care this may be something to explore. For me, when it got to the point where I was seeking validation for my Dr's actions from random sources I eventually went to another Dr and got a 2nd opinion. This is tricky as it needs to be done discretely because one Dr will be very reluctant to disagree or contradict another, the exception being life threatening actions.
Possibly the way the post is worded this uncertainty in the Dr's prescribing this med for you could also (possibly) be a source of cause for your insomnia. All that said, your Dr knows many things about your unique situation than anyone certainly more than I or anyone else (short of another Dr who has examined you) does. I suffered for years with sleep issues, it took awareness to things I wasn't even considering to finally cure the issue. Just a suggestion.
- Quetiapine Information for Consumers
- Quetiapine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Quetiapine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Zoloft - suppose to start taking Zoloff tonight for the first time and I suffer from insomnia. I wa?
Posted 12 Feb 2010 • 2 answers
Posted 2 Nov 2011 • 7 answers
Posted 27 Apr 2014 • 3 answers
Posted 21 Jan 2015 • 3 answers
Posted 17 Mar 2015 • 1 answer